Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Took unwanted birth control pills after unprotected sex. Why has the bleeding not stopped? Why did I vomit?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 299 Questions

I took unwanted 72 approximately after 10 hrs of unprotected sex,,and even that day I was having my a result,the whole day I was tired and at night time,I vomited as well.Now the thing is ,it been more than four days,My bleeding hasnt stopped yet.

Please the flow was huge.and again I am tired,weakness,etc..and the vaginal part is paining a lot.

I just completed my periods on 16th of this month,but on 20th i had unprotected sex,at around 1.30am and by 6pm i had took that unwanted 72 pill.

The same day I vomitted as well as bleeding started on 21st onwards..which has not stopped yet.

Kindly advise urgntly.
Posted Tue, 1 May 2012 in Birth Control
Answered by Dr. Vidya Muralidhar 15 hours later

Thanks for your query.

I would want you to be aware that,emergency contraceptives must always be reserved when other contraception methods were not practiced, I hope you avoid taking this often if you could take precautions.

Emergency pills are hormonal tablets which contain progesterone hormone in high dose, which does alter the menstrual cycles and one may face problems like changes in the flow during menses , bleeding heavily, no bleeding at all , spotting , irregular dates,and even missing the next cycles.

I feel the same has happened in your case as well, and the nausea, vomiting, are also a side effects of the pill.

Since the cycles have not stopped yet, you should see a gynecologist to get examined to know the cause for the same , you may also need to do an ultrasound scan just to be on the safer side.

Meanwhile eat healthy , avoid coffee, tea, drink fresh fruit juices, lots of water,as many glasses as possible in a day to keep you hydrated and control your weakness .

If your cycles were regular from the beginning the period you had an intercourse was your safe period, this pill could have been avoided.

I hope you followed my suggestion.

I am available to answer further follow up queries as well.

Disclaimer: The Expert’s advice is provided for general informational purposes only and SHOULD NOT be relied upon as a substitute for sound professional medical advice, as a complete assessment of an individual has not taken place. Please consult your nearest physician before acting on it. The advice is not valid for medico-legal purposes also.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor